MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. INFUSOMAT®; SET, ADMINISTRATION, INTRAVASCULAR

B. BRAUN MEDICAL INC. INFUSOMAT®; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 490103
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: describe the event or problem: after spiking and priming filtered tubing over the pump and programming it, rn went and flushed the patient's iv and connected the tubing.Immediately after connecting the tubing, but before rn hit start on the pump, blood backed up quickly into the tubing.It was a forearm piv.The blood backed up into a space of air at the start of the tubing that was not there when rn primed the line on the pump.Rn stated, "i always double check my lines for bubbles." rn fully primed the tubing and saw the medication dripping out of the end.Somehow in the short time between setting up pump and connecting it to the patient, air accumulated at the end of iv line.When rn saw the quick blood return rn immediately disconnected the tubing and flushed the blood in the iv.Rn got a new bag with a new line, set up in the same exact way, with no issue.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) used contaminated sample was provided for evaluation.The sample was decontaminated and visually inspected, with no defects observed.Thereafter, a leakage test was performed, and no leakage was detected.To replicate the reported defects, the sample underwent piggyback testing, connected to an infusion pump operating at a flow rate of 299 ml/hr for 15 minutes.Simultaneously, a secondary iv bag containing green dye was attached to detect any backflow at the most distal backcheck valve.No signs of backflow or alarms occurred during testing of the returned sample.Based on the investigation findings, the sample met internal specification; therefore, the reported defect was not confirmed.Although the reported defect was not confirmed, due to other reports of this nature, the manufacturer has initiated a corrective action and preventive action (capa) in order to further address issues with sets which are unable to prime and backflow during secondary infusion with iv sets due to the improper functionality of the backcheck valve.Additionally, a supplier corrective action request (scar) was created to the supplier of item #a2505007, the disk within the valve.Investigation was performed by supplier and collaboration to target a higher coating thickness of the disk.Due to multiple complaints reported for unable to prime and backflow in space pump iv administration sets, a root cause investigation was performed.Based on evaluation of potential root causes through root cause analysis tools fishbone diagram and contradiction matrix, root cause is determined to be insufficient coating on a2505007 disks used in s5401011 valves.Contributing factors include that design verification testing was not performed on upper and lower limit of 0.5-1.0-micron coating specification for a2505007 disks, that there is currently no post-sterilization testing in-process to identify sticking disks, and at incoming inspection of a2505007 coating thickness is not inspected and coating certificates are not reviewed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
INFUSOMAT®
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
824 12th ave
bethlehem PA 18018
Manufacturer (Section G)
B. BRAUN MEDICAL INC.
824 12th ave
bethlehem PA 18018
Manufacturer Contact
elena reifenstein
824 12th ave
bethlehem, PA 18018
8334251464
MDR Report Key23853628
Report Number2521402-2025-01580
Device Sequence Number13154637
Product Code FPA
UDI-Device Identifier04046964302107
UDI-Public(01)04046964302107
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K142036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number490103
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer12/02/2025
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown